Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

What causes colorless bumps on arms when suffering from addison's disease?

User rating for this question
Very Good
Answered by
Practicing since : 2003
Answered : 1414 Questions
Question
i asked a question last night and you guys made me register without offering an answer yet.
i have addison's disease. for the last 3 nights i have been developing colorless, non itchy bumps under my skin on both arms. they feel like something starts creeping on me and then these bumps , which they dont look like blisters , or papilomas, they are more like patches of cells under my skin. can i speak to an endocrine doctor?
Posted Tue, 5 Aug 2014 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Binu Parameswaran Pillai 10 minutes later
Brief Answer:
ANSWERED YESTERDAY ITSELF

Detailed Answer:

PLEASE NOTE: I HAD ANSWERED YOUR QUESTION YESTERDAY ITSELF AND I HAVE COPIED THE ANSWER AGAIN HERE.

Good day.
Noted the history and I am curious to see the skin lesions. You could attach them to this question. Please take a snap using a camera or XXXXXXX phone and just upload and attach.

Noted that you have secondary hypocortisolism. What was the reason ? Chronc steroid use or is it due to hypo pituitarism. Did you have rheumatoid arthritis or SLE or similar conditions before ? Did the skin lesions appear after sun exposure?

It may be better to use Hydrocortisone tablets rather than prednisolone for addisons. Hydrocortisone is more gentle and doesnt harm the bone as much as how prednisolone does. Usual dose is Hydrocortisone 10 mg on waking up, 5 mg at noon and 5 mg at 5 pm. ( this will equate to only 5 mg of prednisolone).
Part of your high blood pressure may be due to prednisolone itself. It can also make your skin thin and friable and rash like skin patches can appear.

Please attach a photo so that i can advice you further. I would also like to show this to my dermatology collegue.

Regards
Binu
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor